, Volume 22, Issue 5, pp 1255–1263 | Cite as

Operator maps of Jensen-type

  • Frank Hansen
  • Mohammad Sal Moslehian
  • Hamed NajafiEmail author


Let \(\mathbb {B}_J({\mathcal {H}})\) denote the set of self-adjoint operators acting on a Hilbert space \(\mathcal {H}\) with spectra contained in an open interval J. A map \(\Phi :\mathbb {B}_J({\mathcal {H}})\rightarrow {{\mathbb {B}}}({\mathcal {H}})_\text {sa} \) is said to be of Jensen-type if
$$\begin{aligned} \Phi (C^*AC+D^*BD)\le C^*\Phi (A)C+D^*\Phi (B)D \end{aligned}$$
for all \( A, B \in \mathbb {B}_J({\mathcal {H}})\) and bounded linear operators CD acting on \( \mathcal {H} \) with \( C^*C+D^*D=I\), where I denotes the identity operator. We show that a Jensen-type map on an infinite dimensional Hilbert space is of the form \(\Phi (A)=f(A)\) for some operator convex function f defined in J.


Jensen’s operator inequality Convex operator function 

Mathematics Subject Classification

Primary 47A63 Secondary 47B10 47A30 



The third author was supported by a grant from Ferdowsi University of Mashhad (No. 2/46186).


  1. 1.
    Bhat, B.V.R.: Linear maps respecting unitary conjugation. Banach J. Math. Anal. 5(2), 1–5 (2011)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bendat, J., Sherman, S.: Monotone and convex operator functions. Trans. Am. Math. Soc. 79, 58–71 (1955)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Franz, U., Hiai, F.: Conic structure of the non-negative operator convex functions on \((0,\infty )\). Ann. Funct. Anal. 5(2), 158–175 (2014)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Hansen, F., Pedersen, G.: Jensen’s inequality for operators and Lowner’s theorem. Math. Ann. 258(3), 229–241 (1981/82)Google Scholar
  5. 5.
    Hansen, F., Pedersen, G.K.: Jensen’s operator inequality. Bull. Lond. Math. Soc. 35, 553–564 (2003)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Osaka, H., Tomiyama, J.: Double piling structure of matrix monotone functions and of matrix convex functions. Linear Algebra Appl. 431, 1825–1832 (2009)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Pečarić, J., Furuta, T., Micic Hot, J., Seo, Y.: Mond-Pecaric Method in Operator Inequalities. Inequalities for Bounded Self-Adjoint Operators on a Hilbert Space. Monographs in Inequalities, vol. 1. ELEMENT, Zagreb (2005)zbMATHGoogle Scholar
  8. 8.
    Robertson, A.G., Smith, R.R.: Liftings and extensions of maps on \(C^*\)-algebras. J. Oper. Theory 21(1), 117–131 (1989)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institute for Excellence in Higher EducationTohoku UniversitySendaiJapan
  2. 2.Department of Pure Mathematics, Center of Excellence in Analysis on Algebraic Structures (CEAAS)Ferdowsi University of MashhadMashhadIran

Personalised recommendations